Author Topic: Am I dying of an obscure disease or is this benzo hell?  (Read 331 times)

[Buddie]

Am I dying of an obscure disease or is this benzo hell?
« on: July 01, 2013, 02:04:16 pm »
After 4 months of nightly .5 Ativan, a reduction to .25 with scary withdrawal symptoms, I switched to diazepam 2.5 2x day and have tapered down in less than 2 weeks to 1.5 mg 2x day.

I have the worst intestinal pain, constipation, and right rib cage pain ever! I can't seem to gain weight and have lost to 79 pounds at 5'2". With all this pain, I've developed fear of foods but am forcing myself to eat anyway. Before being given Ativan, I was diagnosed with cardiac diastolic disfunction and mild pulmonary obstructive process but the doctors say these are not anywhere close to bei g serious enough to cause the gastro problems and weight loss.

I'm wondering whether this is benzo related or not. I dont want to die from this but the doctors do not seem concerned at my extreme emaciation. Nine months ago I was a normal weight, active. happy, and healthy. Can Ativan be THIS destructive so quickly?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Am I dying of an obscure disease or is this benzo hell?
« Reply #1 on: July 01, 2013, 02:21:42 pm »
As long as you have been checked by a doctor, and know you are not suffering from something else, it sounds just like benzo hell. All the symptoms you describe are unbelievably caused by benzo withdrawal. Hang in there--you will recover. It is a hard and long road, but you will make it!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Am I dying of an obscure disease or is this benzo hell?
« Reply #2 on: July 01, 2013, 06:36:48 pm »
Sorry your suffered in this.  The stomach symptoms are really bad.  Have you seen at gastro doc?  Ive lost almost 50lbs...
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Am I dying of an obscure disease or is this benzo hell?
« Reply #3 on: July 01, 2013, 09:07:23 pm »
As long as you have been checked by a doctor, and know you are not suffering from something else, it sounds just like benzo hell. All the symptoms you describe are unbelievably caused by benzo withdrawal. Hang in there--you will recover. It is a hard and long road, but you will make it!

Thanks. I needed to hear that. The pain and weakness is so bad at times I really do think I will die. My liver pain and gut pain has been much worse since I switched to diazepam for tapering down but the screaming other symptoms are better.

Does anyone else have liver and gallbladder problems on diazepam?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Am I dying of an obscure disease or is this benzo hell?
« Reply #4 on: July 01, 2013, 09:12:36 pm »
Sorry your suffered in this.  The stomach symptoms are really bad.  Have you seen at gastro doc?  Ive lost almost 50lbs...

Wow, 50 pounds is a lot. What do you think it is about benzos that did this to you?

I can't seem to get any GPs or Internists to refer me to a gastroenterologist. So I have a "self-referral" appointment in about a month. If I keep losing weight like this, I won't still be here in a month!

Did you see one and what did he/she tell you?  Any words of advice would be welcome. I'm trying hard to stay alive.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Am I dying of an obscure disease or is this benzo hell?
« Reply #5 on: July 01, 2013, 09:15:24 pm »
Ive seen a gastro...had a colonoscopy, endoscopy, stool test, CT scan of the abdomen and ultrasound of stomach...all normal...all bloodwork normal too.  They are clueless.  I am eating just still losing.  I think I am stabilizing at 140lbs now...I would just say make sure your eating healthy.  I dont know what about benzos that does this to us...hang in there!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Am I dying of an obscure disease or is this benzo hell?
« Reply #6 on: July 01, 2013, 09:30:22 pm »
I, too, had a colonoscopy, stomach and esophagus scope, blood tests, stool tests, and ultrasound of the abdomen that showed normal liver, gallbladder, and pancreas, though they couldn't see the small intestines. Everything normal. Except continuing weight loss.

Have you read about Sphincter of Oddi?  It can constrict and cause symptoms like mine. My sister just had her gallbladder removed because of it, even though 2 hida scans showed normal bile ejection and function.  I've researched it and sources say that STRESS can often cause constriction. I was under a lot of stress when given my Ativan prescription during an ER visit and the first month the Ativan certainly "relaxed" my stomach and gut enough for me to eat and process. Then it quit working. Then the rebound effect was horrific. And the diazepam I take now for tapering doesn't seem to relax my gut the way Ativan did. I think maybe different GABA receptor attachment? I don't know. I just want to live at this point.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Am I dying of an obscure disease or is this benzo hell?
« Reply #7 on: July 01, 2013, 10:10:52 pm »
Never heard of that.... what are the docs saying about the weight loss?  Your BMI is low. .. they just send you home?   My doc told me today to not lose anymore weight... and it wouldnt be healthy
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Am I dying of an obscure disease or is this benzo hell?
« Reply #8 on: July 01, 2013, 10:11:48 pm »
[...],
I think you partly answered your own question. You said you're now afraid of foods....Im sure that must be influencing things right now.
You know, the GI tract is really loaded with gaba receptors and GI symptoms are very common. Many of us lose weight, either while on a benzo opr when we get off a benzo. Not sure why - maybe qwe just cant process food as well.
Every post Ive ever read about this also said it eventually got better. It will for you, too, in time.
In the meantime, coddle yourself and eat whatever appeals to you...damn the calories, fat,. etc. Just eat.
If you can stomach them high protein shakes might be good for you to try.
Now is NOT the time to worry about eating healthy, okay?
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.